LSD Overdose – Signs and Symptoms, How to Avoid, Treatment and Emergency

LSD Overdose – Signs and Symptoms, How to Avoid, Treatment and Emergency

LSD intoxication is often called ‘bad trip’. This is characterized by distorted perception and thoughts about real life, pleasurable experiences which are some of the positive effects. The negative effects, i.e. an LSD overdose, include extreme fear about dying, losing control, unconsciousness.

The Common Signs of LSD OD

  • Fever
  • Excessive sweating
  • Dry mouth
  • Dilated pupils
  • Dry mouth
  • Tremors
  • Numbness
  • Dizziness
  • Loss of appetite
  • Increased blood pressure and heart rate
  • Mood swings
  • Distorted perceptions
  • Strong hallucinations
  • Long-lasting flashbacks.

LSD abuse should not be confused with addiction which is the case of other drugs. Regular and repeated use of LSD abuse can often lead to addiction, however, there is a clear distinction.

Typical Severe Overdose Symptoms

Many people may take LSD but the effects can take over in 20 minutes or an hour. As a result, inexperienced users may take repeated doses in a very short period of time. This can result in an accidental overdose. It is important for the people close to the user to be familiar with the symptoms.

  • Dangerously elevated blood pressure
  • Tachycardia
  • Severe muscle tremors
  • Extreme dizziness
  • Nausea
  • Prickling sensations in toes and fingers
  • Diarrhea
  • Flushing of skin
  • Bleeding inside skull
  • Stopping of breathing
  • Vomiting
  • High Fever
  • Seizures
  • Coma (in rare cases).

Treatments in Case of Emergencies

In case you suspect that someone has overdosed on LSD, do not try to treat that person on yourself. Call for an ambulance and keep the person away from risky places like the roof, crowded street, pool or fire. Once medical assistance arrives, Benzodiazepines (sedatives) may be administered to lower the agitation of the person. If he/she is suffering from seizures, then anti-seizure medicine like Lorazepam can be administered. Excessive consumption of LSD can be treated with intubation or breathing support.

Once the person who has overdosed on LSD becomes stable, there are some solutions they can choose from to ensure their safety, recovery, and awareness so that the same situation does not repeat.

  • Detox programs– There are detox centers which have short-term programs that help addicts to safely withdraw from LSD while they receive 24 hours medical and psychiatric care. Once the detox program is completed, patients can choose to continue with therapy and counseling.
  • Outpatient programs– In this case, where patients are allowed to live at home and receive their addiction recovery program. They can also go through therapy and counseling.
  • Inpatient Programs– These programs require the patient to stay at the detox facility throughout the duration of their treatment, however long it takes. As part of the substance abuse treatment, patients are required to participate in individual therapy, medical care, group counseling, aftercare planning.

Continued care and support play a crucial role in treating victims of LSD abuse. Medical care and detox programs are usually administered to ensure a safe and speedy recovery.

Share:

Comments are closed.